Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Anti depressant trouble


 mojoman311 - Wed Jan 26, 2005 8:33 pm

Hi,
Ive been taking Lexapro for maybe half a year and the only other thing I take is birth control. Its working to stop my mild depression fine but it kills my sex drive a lot. Is there other medications that wont kill sex drive but that arent overly strong for someone who doesnt need a reallll strong anti depressant? i hear welbutrin is like that, but doesnt always work too well alone. Any suggestions? Thanks!
 Dr. Tamer Fouad - Sun Jan 30, 2005 3:03 am

User avatar Hello,
Yes Wellbutrin is a good choice. Other antidepressants that have less of a sexual side effect are Celexa, BuSpar, Serzone or Effexor.
You should consult your doctor before making any antidepressant switch. He should also monitor your withdrawal from Lexapro.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us